MAUDE Adverse Event Report: ARTHREX, INC. MEGABITER, UP CURVED TIP, 5.5MM X 2.5MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. MEGABITER, UP CURVED TIP, 5.5MM X 2.5MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number MEGABITER, UP CURVED TIP, 5.5MM X 2.5MM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the jaw in the front is broken off.The problem was noticed during reprocessing.No further information received.(b)(6) 2022 update: further information were provided that the reported event occurred during a surgery.The parts did not remain in the patient.
 
Additional Manufacturer Narrative
Complaint confirmed.Upon visual inspection it was found that the upper jaw is missing and a piece of the actuator was broken off near the attachment to the jaw.The broken fragments were not returned for evaluation.The cause remains undetermined, although a probable cause is attributed to the application of leveraging forces on the distal end of the device.Upon functional testing it was found that the actuator still functions.

Brand Name
MEGABITER, UP CURVED TIP, 5.5MM X 2.5MM
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key14336103
Report Number1220246-2022-04856
Device Sequence Number5219390
Product Code MDM
UDI-Device Identifier00888867032743
UDI-Public00888867032743
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMEGABITER, UP CURVED TIP, 5.5MM X 2.5MM
Device Catalogue NumberAR-41026
Device Lot Number87130
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown